Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 133, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Dec 20, 2017, 3:08 AM CST for Allen Parish, Evangeline Parish, Louisiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 20, 2017, 3:08 AM CST (09:08 UTC)
- Expired
- Dec 20, 2017, 4:00 AM CST
- In force
- 52 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Allen Parish, LA, Evangeline Parish, LA
The radar
The Ft Polk radar (KPOE), 63 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.1 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 888 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.7
The text
As transmitted.
144 WUUS54 KLCH 200908 SVRLCH LAC003-039-201000- /O.NEW.KLCH.SV.W.0133.171220T0908Z-171220T1000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Lake Charles LA 308 AM CST WED DEC 20 2017 The National Weather Service in Lake Charles has issued a * Severe Thunderstorm Warning for... Central Evangeline Parish in central Louisiana... Southeastern Allen Parish in southwestern Louisiana... * Until 400 AM CST * At 308 AM CST, a severe thunderstorm was located near Harmony, or near Oberlin, moving east at 50 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Ville Platte, Mamou, Oberlin, Pine Prairie, Bayou Chicot, Harmony, Reddell and Bond. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3053 9291 3065 9295 3084 9235 3069 9226 TIME...MOT...LOC 0908Z 251DEG 42KT 3061 9286 HAIL...<.75IN WIND...60MPH $$ 06
5 follow-up statements
451 WWUS54 KLCH 200917 SVSLCH Severe Weather Statement National Weather Service Lake Charles LA 317 AM CST WED DEC 20 2017 LAC003-039-201000- /O.CON.KLCH.SV.W.0133.000000T0000Z-171220T1000Z/ Evangeline LA-Allen LA- 317 AM CST WED DEC 20 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CST FOR CENTRAL EVANGELINE AND EAST CENTRAL ALLEN PARISHES... At 317 AM CST, a severe thunderstorm was located over Oberlin, moving east at 50 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Ville Platte, Mamou, Oberlin, Pine Prairie, Bayou Chicot, Reddell and Bond. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3058 9277 3069 9282 3084 9235 3069 9226 TIME...MOT...LOC 0917Z 251DEG 42KT 3065 9274 HAIL...<.75IN WIND...60MPH $$ 06
816 WWUS54 KLCH 200925 SVSLCH Severe Weather Statement National Weather Service Lake Charles LA 325 AM CST WED DEC 20 2017 LAC003-039-201000- /O.CON.KLCH.SV.W.0133.000000T0000Z-171220T1000Z/ Evangeline LA-Allen LA- 325 AM CST WED DEC 20 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CST FOR CENTRAL EVANGELINE AND EAST CENTRAL ALLEN PARISHES... At 325 AM CST, a severe thunderstorm was located over Bond, or 8 miles northeast of Oberlin, moving east at 50 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Ville Platte, Mamou, Pine Prairie, Reddell, Bayou Chicot and Bond. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3060 9270 3071 9274 3084 9235 3069 9226 TIME...MOT...LOC 0925Z 251DEG 42KT 3068 9264 HAIL...<.75IN WIND...60MPH $$ 06
411
WWUS54 KLCH 200938
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
338 AM CST WED DEC 20 2017
LAC003-200948-
/O.CAN.KLCH.SV.W.0133.000000T0000Z-171220T1000Z/
Allen LA-
338 AM CST WED DEC 20 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ALLEN PARISH IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
LAT...LON 3066 9255 3076 9258 3084 9235 3071 9227
TIME...MOT...LOC 0938Z 251DEG 42KT 3073 9247
$$
LAC039-201000-
/O.CON.KLCH.SV.W.0133.000000T0000Z-171220T1000Z/
Evangeline LA-
338 AM CST WED DEC 20 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CST
FOR CENTRAL EVANGELINE PARISH...
At 338 AM CST, a severe thunderstorm was located near Pine Prairie,
or 7 miles northwest of Mamou, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Ville Platte, Mamou, Pine Prairie and Bayou Chicot.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3066 9255 3076 9258 3084 9235 3071 9227
TIME...MOT...LOC 0938Z 251DEG 42KT 3073 9247
HAIL...<.75IN
WIND...60MPH
$$
06408 WWUS54 KLCH 200944 SVSLCH Severe Weather Statement National Weather Service Lake Charles LA 344 AM CST WED DEC 20 2017 LAC039-201000- /O.CON.KLCH.SV.W.0133.000000T0000Z-171220T1000Z/ Evangeline LA- 344 AM CST WED DEC 20 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CST FOR CENTRAL EVANGELINE PARISH... At 344 AM CST, a severe thunderstorm was located near Pine Prairie, or 7 miles northwest of Ville Platte, moving east at 50 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Pine Prairie and Bayou Chicot. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3069 9247 3079 9250 3084 9235 3073 9228 TIME...MOT...LOC 0944Z 251DEG 42KT 3076 9238 HAIL...<.75IN WIND...60MPH $$ 06
516 WWUS54 KLCH 200954 SVSLCH Severe Weather Statement National Weather Service Lake Charles LA 354 AM CST WED DEC 20 2017 LAC039-201000- /O.CON.KLCH.SV.W.0133.000000T0000Z-171220T1000Z/ Evangeline LA- 354 AM CST WED DEC 20 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CST FOR CENTRAL EVANGELINE PARISH... At 354 AM CST, a severe thunderstorm was located over Indian Lake, or 7 miles north of Ville Platte, moving east at 50 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Bayou Chicot. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3073 9237 3081 9240 3084 9235 3074 9229 TIME...MOT...LOC 0954Z 251DEG 42KT 3080 9225 HAIL...<.75IN WIND...60MPH $$ 06
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 19, 11:30 PM CST, 3 hours 38 minutes earlier.
Area forecast discussion, Dec 19, 11:30 PM CST, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1130 PM CST Tue Dec 19 2017
.DISCUSSION...
For the 20/06Z TAF Issuance.
&&
.AVIATION...
Currently, A short wave/upper level disturbance is moving out of
the Southern Plains and this is pushing a weak cold front through
east Texas with a band of showers with embedded thunderstorms.
Ahead of the front, forecast area is in the warm sector with low
clouds, patchy fog, and isolated showers the result. The weak cold front
and band of showers is still expected to reach KAEX-KBPT around
20/09Z, KLCH around 20/10Z, and KLFT-KARA between 20/12-13Z.
Until the front moves through, ceilings and visibilities will
lower to IFR/LIFR range. After frontal passage, frontal inversion
will trap low level moisture during the morning hours, keeping
conditions at IFR/MFR levels through 20/16Z-20/18Z, before drier
air mixes out clouds and VFR conditions develop.
Rua
&&
PREV DISCUSSION... /issued 359 PM CST Tue Dec 19 2017/
DISCUSSION...
Short Term...Tonight and Tomorrow...
Visible satellite and regional radar imagery indicate showers have
developed this afternoon along and ahead of a stationary front
extending from the TX/LA border through south-central TX. These
showers and isolated thunderstorms are forecast to progress
eastward across the CWA late tonight and exit the area by late
Wednesday morning. SPC mesoanalysis indicates MLCAPE of 500-1000
J/kg and effective shear exceeding 40 knots over the region.
However, maximum lapse rates from 2-6 km range from 6-7 C/km and
will likely limit more widespread development of deep convection. As
a result, there is a Marginal Risk for severe weather across
interior SE Texas and central LA with any thunderstorm that can
develop a more robust updraft tonight.
Sea fog is once again forecast to be move inland after sunset
tonight. Currently, it appears the most likely area for fog
development will be along and south of I-10. Unlike the previous
two nights, it is not as clear that widespread dense fog will
develop across the area. Therefore, was not confident enough to
issue a Dense Fog Advisory for inland areas at this time. Any fog
that does develop should clear out with the passage of the line of
showers and thunderstorms tomorrow.
Long Term...Thursday through Tuesday...
The next upper level trough will approach the region during the
late Friday through Saturday time range bringing another chance
for rain. A continental polar airmass will build in behind the
cold front after Saturday into early next week. This will result
in below average temperatures with highs in the 50s and lows in
the upper 20s to 30s. At this point, no precipitation is expected
during the overnight periods when temperatures drop below
freezing.
MARINE...
Satellite imagery and surface observations continue to indicate
areas dense fog with visibilities of less than one mile that
extend up to 20 nm offshore. The areas of fog are expected to move
inland after sunset this evening. However, it is not as clear
today that the fog will reduce visibilities across the inland
lakes below 1 mile. Therefore, have left dense fog out of the
forecast for Calcasieu Lake and Sabine Lake at this time.
A weak frontal boundary will push eastward through the coastal
waters early Wednesday morning, bringing scattered showers and
thunderstorms. West winds and relatively drier air behind the
front will bring an end to the sea fog Wednesday afternoon. South
winds are forecast to return on Thursday, ushering higher moisture
and the chance for the sea fog to return. Finally a strong cold
front is forecast to push through the coastal waters late Friday,
with an offshore flow to start the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 62 76 48 74 / 80 10 0 10
LCH 64 76 52 74 / 80 10 0 20
LFT 66 77 53 73 / 80 40 0 10
BPT 62 77 52 74 / 70 10 0 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Dense Fog Advisory until 6 AM CST Wednesday for LAZ041>043-073-
074.
Dense Fog Advisory until 8 AM CST Wednesday for LAZ044-045-
052>055.
TX...Dense Fog Advisory until 4 AM CST Wednesday for TXZ215-216.
GM...Dense Fog Advisory until 8 AM CST Wednesday for GMZ430-432-435-
450-452-455.
&&
AVIATION...07Hazardous weather outlook, Dec 19, 4:58 AM CST, 22 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 458 AM CST Tue Dec 19 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 201100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 458 AM CST Tue Dec 19 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Areas of dense fog will persist through the late morning hours. Storms over south central Texas this morning will move east northeast and into southeast Texas and southern Louisiana today ahead of a cold front that is scheduled to move through around sunrise on Wednesday morning. Areas of fog are expected to develop this evening ahead of the cold front. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Very progressive pattern in the atmosphere as we will only get part of Wednesday and Thursday free from storms before another cold front moves through late Friday into Saturday. Look for more showers and thunderstorms ahead of this front. Much colder air will spill into the region over the weekend driving morning lows back into the 40s over the weekend. Morning temperatures will be in the 30s to start out the new week. .SPOTTER INFORMATION STATEMENT... GMZ430-432-435-450-452-455-470-472-475-201100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 458 AM CST Tue Dec 19 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Areas of dense fog will continue through the noon hour before conditions improve. But fog will linger in the coastal waters through the day and into the evening hours. Look for some showers and thunderstorms later today and into tonight ahead of a cold front Wednesday morning around sunrise. Winds becoming west with rains ending. .DAYS TWO THROUGH SEVEN...Wednesday through Monday We will have a brief break from the rains over the gulf on Wednesday into Thursday. Storms return late on Thursday into Friday. The next front will move through late Friday into Saturday morning but the chance for some showers will persist into the weekend. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Dec 20, 12:40 AM CST, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1240 AM CST WED DEC 20 2017
TXZ201-215-216-261-200730-
Orange TX-Jefferson TX-Hardin TX-Southern Jasper TX-
1240 AM CST WED DEC 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON...
SOUTHEASTERN HARDIN...NORTHWESTERN ORANGE AND SOUTHEASTERN JASPER
COUNTIES UNTIL 130 AM CST...
At 1240 AM CST, Doppler radar was tracking a strong thunderstorm near
Sour Lake, moving northeast at 50 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Beaumont, Lumberton, Silsbee, Sour Lake, Evadale, Bevil Oaks,
Lakeview and Weiss Bluff.
LAT...LON 3018 9459 3043 9394 3034 9391 3026 9392
3005 9444 3011 9445 3011 9455
TIME...MOT...LOC 0640Z 244DEG 44KT 3014 9446
06Special weather statement, Dec 20, 12:45 AM CST, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1245 AM CST WED DEC 20 2017
LAZ027-TXZ180-259-260-200745-
Vernon LA-Northern Newton TX-Northern Jasper TX-Tyler TX-
1245 AM CST WED DEC 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VERNON PARISH...EAST
CENTRAL TYLER...NORTHERN NEWTON AND NORTHEASTERN JASPER COUNTIES
UNTIL 145 AM CST...
At 1245 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Mayflower to near Town Bluff. Movement was
east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Jasper, Newton, Anacoco, Toledo Bend Dam, Town Bluff, Burkeville,
Farrsville, Magnolia Springs, Burr Ferry, Mayflower, Spurger,
Jamestown, Roganville, Harrisburg, Stringtown, Wiergate and Evans.
LAT...LON 3131 9321 3123 9323 3077 9368 3067 9431
3115 9384 3117 9377 3117 9358 3119 9355
3123 9354
TIME...MOT...LOC 0645Z 256DEG 32KT 3112 9382 3074 9418
06Special weather statement, Dec 20, 1:28 AM CST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
128 AM CST WED DEC 20 2017
LAZ030-031-041-TXZ215-216-260>262-200830-
Calcasieu LA-Allen LA-Beauregard LA-Orange TX-Jefferson TX-
Southern Newton TX-Northern Newton TX-Southern Jasper TX-
128 AM CST WED DEC 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD...NORTHWESTERN
CALCASIEU AND NORTHWESTERN ALLEN PARISHES...NORTHERN JEFFERSON...
SOUTHWESTERN NEWTON...ORANGE AND SOUTHEASTERN JASPER COUNTIES UNTIL
230 AM CST...
At 128 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Gist to near Pine Forest to 6 miles
northwest of Hamshire. Movement was northeast at 60 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Beaumont, Port Arthur, Orange, Nederland, Port Neches, Vidor, Bridge
City, West Orange, Vinton, Dry Creek, Singer, Deweyville, Evadale,
Central Gardens, Sugartown, De Quincy, Ragley, Starks, Fields and
Mauriceville.
LAT...LON 3017 9408 3040 9407 3080 9335 3088 9292
3073 9297 2998 9382 2999 9386 2998 9384
2997 9384 2989 9444
TIME...MOT...LOC 0728Z 239DEG 54KT 3033 9397 3022 9401 2994 9436
06Special weather statement, Dec 20, 1:31 AM CST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
131 AM CST WED DEC 20 2017
LAZ027-028-030-TXZ260-200830-
Beauregard LA-Vernon LA-Rapides LA-Northern Newton TX-
131 AM CST WED DEC 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RAPIDES...NORTH
CENTRAL BEAUREGARD...VERNON PARISHES IN WEST CENTRAL LOUISIANA AND
NORTHEASTERN NEWTON COUNTIES UNTIL 230 AM CST...
At 131 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Kurthwood to near Stringtown. Movement was
east at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Alexandria, Leesville, Rosepine, Boyce, Anacoco, Fort Polk,
Alexandria International Airport, Slagle, Hineston, Pitkin, Deridder,
Ball, New Llano, Tioga, Timber Trails, Hutton, Flatwoods, Otis,
Kurthwood and Sieper.
LAT...LON 3145 9235 3092 9294 3079 9377 3136 9328
3137 9303 3135 9295 3137 9295 3137 9292
3139 9291 3139 9289 3142 9287 3145 9270
3145 9268 3140 9269 3139 9265
TIME...MOT...LOC 0731Z 258DEG 40KT 3133 9311 3086 9364
06Local storm report, Dec 20, 3:00 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
300 AM CST WED DEC 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM TORNADO DE QUINCY 30.45N 93.44W
12/20/2017 CALCASIEU LA LAW ENFORCEMENT
TREE DOWN ON HOUSE 200 BLOCK OF DUFF.NUMEROUS TREES DOWN
GRAND AND 4TH STREET....300 BLOCK OF COFFEE...AND EAST
BAPTIST AT 163 LOUISE ROAD HAS DAMAGE. NUMEROUS TREES
DOWN IN DE QUINCY.
&&
FNAVEJARThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 1:28 AM CST | Special Weather Statement | LCH | Beauregard | 62 min |
| Dec 20, 1:31 AM CST | Special Weather Statement | LCH | Vernon | 59 min |
| Dec 20, 2:10 AM CST | Tornado Warning | LCH | Beauregard, Calcasieu | 35 min |
| Dec 20, 2:47 AM CST | Tornado Warning | LCH | Allen | 28 min |
| Dec 20, 3:05 AM CST | Severe Thunderstorm Warning | LCH | Saint Landry | 32 min |
| Dec 20, 3:59 AM CST | Special Weather Statement | LCH | Avoyelles | 46 min |
| Dec 20, 5:46 AM CST | Special Marine Warning | LCH | 119 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.